Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jun 19, 2020, 11:28 PM EDT for Burke County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2020, 11:28 PM EDT (03:28 UTC)
- Expired
- Jun 20, 2020, 12:00 AM EDT
- In force
- 32 min
- Issued by
- NWS Columbia, SC
County Burke County, GA
The radar
The Charleston,SC radar (KCLX), 87 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 3.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 116 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
392
WWUS82 KCAE 200328
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
1128 PM EDT Fri Jun 19 2020
GAZ077-SCZ035-200400-
Burke GA-Barnwell SC-
1128 PM EDT Fri Jun 19 2020
...Strong Thunderstorms Will Impact Portions of Burke and
southwestern Barnwell Counties Until midnight EDT....
At 1128 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Savannah River
Site to near Gough, moving southeast at 30 mph.
HAZARD...strong winds 45 to 55 mph, pea sized hail and excessive
cloud to ground lightning.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of these storms include...
Waynesboro, Savannah River Site, Plant Vogtle, Sardis, Alexander,
Burke County Airport, Gough, Girard, Vidette, Di-
Lane Wildlife Management Area, Magruder, Savannah River Site K
Complex, Shell Bluff and Rosier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move indoors immediately. Excessive cloud to ground lightning is
occurring with these storms. If you can hear thunder, you are close
enough to be struck by lightning.
&&
LAT...LON 3281 8222 3293 8228 3308 8229 3317 8226
3318 8178 3332 8158 3311 8137 3316 8154
3310 8162 3304 8156 3305 8155 3304 8155
3292 8175 3291 8177 3295 8186 3292 8196
3292 8208 3288 8213 3281 8215
TIME...MOT...LOC 0328Z 302DEG 27KT 3327 8158 3313 8224
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 19, 8:36 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 19, 8:36 PM EDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Columbia SC 836 PM EDT Fri Jun 19 2020 .SYNOPSIS... An upper trough and daytime heating expected to provide scattered showers and thunderstorms today. Upper level ridging and warmer temperatures will be over the region for much of the weekend along with chances of mainly afternoon and evening showers and thunderstorms. Increasing chances of convection will return Tuesday onward as moisture and the next frontal boundary move into the region. && .NEAR TERM /UNTIL 7 AM SATURDAY MORNING/... Mid level shortwave moving into the CWA this evening clearly evident on water vapor loops. Given a modestly unstable low level environment, the forcing from the shortwave has aided convective initiation, with widespread pulse thunderstorms, which have evolved into a linear complex north of Columbia. The mean west southwest flow should continue to carry the storms off to the east and northeast for the remainder of the evening, with convection winding down after midnight due to both diurnal forces and the moving away of best mid to upper level support. && .SHORT TERM /7 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... Upper level trough axis will be moving offshore during the late morning with the upper level ridge building in Saturday afternoon and Sunday. Although the axis will be offshore there will still be instability and a couple weak short waves rotating through the region so potential for mainly diurnal convection is possible with the highest pops in the northern and eastern Midlands where instability will be greatest and closest to the departing trough. Thunderstorm chances will be lower Sunday as the ridge axis moves over the region and suppresses most of the potential. With the ridge building in temperatures will continue rising with highs Saturday afternoon in the mid 80s to around 90 and the low 90s Sunday. Overnight lows will be in the upper 60s to low 70s. && .LONG TERM /MONDAY THROUGH FRIDAY/... Upper level ridge will be moving east of the area and offshore Monday evening as the next low pressure and frontal boundary move through the central MS River Valley. Tuesday the upper level trough will continue digging through the central US as the surface low moves into the eastern Great Lakes and a cold front strengthens. With southerly flow over the forecast area Tuesday chances of convection will be increasing and the front will move into the area on Wednesday. The front will stall over the region Wednesday night and remain a focus for convection through Friday. Models differ with the handling of the stalled boundary Thursday through Friday however with the proximity to the area expect convection to develop and have made only minor adjustments to the forecast. Temperatures will be near to slightly above normal through the long term. && .AVIATION /01Z SATURDAY THROUGH WEDNESDAY/... VFR conditions are expected through the evening hours outside of scattered thunderstorms. Some fog/stratus may develop during the predawn hours Saturday. Radar shows scattered convection ongoing at issuance with storms near CAE/CUB/OGB but not much around AGS/DNL currently. Expect storms to impact the terminals through 03z with possible IFR vsby restrictions in thunderstorms. Convection should wane through the late evening hours as atmosphere stabilizes. Abundant low level moisture overnight combining with some clearing of clouds overnight may favor another morning of fog/stratus. Will include mention of MVFR cigs/vsbys 08z-12z time frame but could see some IFR cigs at OGB/AGS which would be in line with persistence and higher resolution NAM guidance. Restrictions should lift mid morning with mixing and return to VFR with a westerly wind developing around 5 to 8 knots. Isolated convection again possible Saturday afternoon but coverage is uncertain so not included in this forecast. EXTENDED AVIATION OUTLOOK...No significant impacts to aviation expected Sun/Mon. Increased precip chances Tue. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS...99 NEAR TERM...99 SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, Jun 19, 3:03 AM EDT, 20 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 303 AM EDT Fri Jun 19 2020 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 200715- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 303 AM EDT Fri Jun 19 2020 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 19, 8:21 PM EDT, 3 hours 7 minutes before
Special Weather Statement
National Weather Service Columbia SC
821 PM EDT Fri Jun 19 2020
SCZ027-200045-
Lexington SC-
821 PM EDT Fri Jun 19 2020
...Strong Thunderstorms Will Impact Portions of central Lexington
County Until 845 PM EDT....
...Boaters on Lake Murray Should Seek Safe Harbor...
At 820 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Dreher Island State Park, or 7 miles west of
Highway 6 at Lake Murray Dam, moving southeast at 30 mph.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Lexington, Irmo, Springdale, Oak Grove, Highway 6 at Lake Murray Dam,
Red Bank, Gilbert, Seven Oaks, South Shore Marina, Oswald Park, Shull
Island, Bundrick Island, Putnam's Landing, Siesta Cove Marina,
Murray, Rocky Point Recreation Area, Edmund, Pine Island, Hollow
Creek Public Park and Melvin Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Murray should move to shore and seek shelter. Strong,
erratic wind gusts and lightning are possible. If you can hear
thunder, you are close enough to be struck by lightning.
&&
This includes the following highways...
Interstate 20 in South Carolina between mile markers 48 and 62.
Interstate 26 near mile marker 106.
LAT...LON 3412 8129 3410 8127 3410 8122 3409 8118
3405 8112 3384 8119 3397 8148 3408 8142
3407 8141 3407 8139 3411 8141 3415 8139
TIME...MOT...LOC 0020Z 293DEG 27KT 3404 8135
fwaSpecial weather statement, Jun 19, 9:15 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Columbia SC
915 PM EDT Fri Jun 19 2020
SCZ016-022-200200-
Chesterfield SC-Kershaw SC-
915 PM EDT Fri Jun 19 2020
...Strong Thunderstorms Will Impact Portions of Chesterfield and
northeastern Kershaw Counties Until 1000 PM EDT....
At 914 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Chesterfield, or 14 miles west of Cheraw,
moving east at 15 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Cheraw, Chesterfield, Carolina Sandhills Wildlife Refuge, Cheraw
State Park, Northeastern Technical College, Cheraw Municipal Airport,
Ruby, Patrick, Mount Croghan, McFarlan, Chesterfield Ruby Middle
School, Cheraw Fish Hatchery, Bay Springs Fire Station and
Chesterfield Detention Center.
LAT...LON 3461 7979 3460 7981 3456 7982 3454 8038
3481 8032 3481 7994 3476 7993 3474 7989
3468 7986 3466 7983 3465 7980 3462 7978
TIME...MOT...LOC 0114Z 268DEG 15KT 3473 8015
CJRSpecial weather statement, Jun 19, 9:20 PM EDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Columbia SC
920 PM EDT Fri Jun 19 2020
GAZ064-065-SCZ018-025-030-200200-
Richmond GA-Columbia GA-Aiken SC-McCormick SC-Edgefield SC-
920 PM EDT Fri Jun 19 2020
...Strong Thunderstorms Will Impact Portions of central Richmond...
central Columbia...west central Aiken...southeastern McCormick and
southwestern Edgefield Counties Until 1000 PM EDT....
At 920 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near J. Strom Thurmond Dam, or 7 miles north of
Evans, moving southeast at 20 mph.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
North Augusta, Grovetown, Evans, Martinez, Fort Gordon, Augusta,
Clearwater, Belvedere, Hephzibah, Appling, Glendale, South Augusta,
Clarks Hill Recreation Area, Midtown, Riverwood, Summerville, Augusta
Mall, Daniel Field, Village Plaza Shopping Center and Augusta
National Golf Club.
This includes the following highways...
Interstate 20 in Georgia between mile markers 186 and 201.
Interstate 20 in South Carolina between mile markers 0 and 10.
Interstate 520 in Georgia between mile markers 1 and 10, and near
mile marker 15.
Interstate 520 in South Carolina between mile markers 16 and 23.
LAT...LON 3375 8214 3357 8180 3332 8208 3358 8238
TIME...MOT...LOC 0120Z 309DEG 19KT 3364 8215
fwaSpecial weather statement, Jun 19, 9:24 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Columbia SC
924 PM EDT Fri Jun 19 2020
SCZ036-200215-
Orangeburg SC-
924 PM EDT Fri Jun 19 2020
...Strong Thunderstorms Will Impact Portions of northwestern
Orangeburg County Until 1015 PM EDT....
At 924 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm 13 miles north of Denmark, moving southeast at 15
mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Orangeburg, Brookdale, Orangeburg County Airport, Claflin College,
Edisto Gardens, South Carolina State University, Neeses, Norway,
Cordova, Livingston, Cope, Prince of Orange Mall, Edisto and
Wilkinson Heights.
LAT...LON 3333 8100 3334 8101 3334 8102 3335 8106
3338 8108 3338 8110 3345 8123 3362 8116
3354 8081 3330 8093
TIME...MOT...LOC 0124Z 293DEG 15KT 3351 8112
fwaSpecial weather statement, Jun 19, 10:48 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Columbia SC
1048 PM EDT Fri Jun 19 2020
SCZ030-035-200330-
Barnwell SC-Aiken SC-
1048 PM EDT Fri Jun 19 2020
...Strong Thunderstorms Will Impact Portions of central Barnwell and
southwestern Aiken Counties Until 1130 PM EDT....
At 1048 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Jackson, or 8 miles southwest of Aiken Mall,
moving southeast at 25 mph.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Savannah River Site, Williston, New Ellenton, Jackson, Redcliffe
Plantation State Historic Site, Boyd Pond Park, Audubon's Silver
Bluff Sanctuary, Savannah River Site Badge Office and Savannah River
Site H Canyon.
LAT...LON 3334 8191 3350 8182 3338 8140 3319 8156
TIME...MOT...LOC 0248Z 295DEG 24KT 3340 8179
fwaSpecial weather statement, Jun 19, 11:28 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
1128 PM EDT Fri Jun 19 2020
GAZ077-SCZ035-200400-
Burke GA-Barnwell SC-
1128 PM EDT Fri Jun 19 2020
...Strong Thunderstorms Will Impact Portions of Burke and
southwestern Barnwell Counties Until midnight EDT....
At 1128 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Savannah River
Site to near Gough, moving southeast at 30 mph.
HAZARD...strong winds 45 to 55 mph, pea sized hail and excessive
cloud to ground lightning.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely. All outdoor activities should cease. Move
indoors immediately.
Some locations in the path of these storms include...
Waynesboro, Savannah River Site, Plant Vogtle, Sardis, Alexander,
Burke County Airport, Gough, Girard, Vidette, Di-
Lane Wildlife Management Area, Magruder, Savannah River Site K
Complex, Shell Bluff and Rosier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move indoors immediately. Excessive cloud to ground lightning is
occurring with these storms. If you can hear thunder, you are close
enough to be struck by lightning.
&&
LAT...LON 3281 8222 3293 8228 3308 8229 3317 8226
3318 8178 3332 8158 3311 8137 3316 8154
3310 8162 3304 8156 3305 8155 3304 8155
3292 8175 3291 8177 3295 8186 3292 8196
3292 8208 3288 8213 3281 8215
TIME...MOT...LOC 0328Z 302DEG 27KT 3327 8158 3313 8224The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:13 PM EDT | Special Weather Statement | CAE | Chesterfield, Kershaw, Richland | 62 min |
| Jun 19, 8:21 PM EDT | Special Weather Statement | CAE | Lexington | 24 min |
| Jun 19, 8:42 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lee | 48 min |
| Jun 19, 9:15 PM EDT | Special Weather Statement | CAE | Chesterfield | 45 min |
| Jun 19, 9:24 PM EDT | Special Weather Statement | CAE | Orangeburg | 51 min |
| Jun 19, 9:45 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield | 30 min |
| Jun 19, 10:48 PM EDT | Special Weather Statement | CAE | Barnwell | 42 min |
| Jun 20, 7:14 PM EDT | Special Weather Statement | CAE | Florence | 31 min |
| Jun 19, 9:20 PM EDT | Special Weather Statement | CAE | Columbia, Richmond | 40 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.